Tennessee, 2012Damaging Wind in Tennessee, August 2, 2012
August 2, 2012 · NWS OHX · 1 event in 1 county or zone
Widely scattered thunderstorms developed again during the afternoon and evening hours across mainly southern Middle Tennessee. One storm become severe with wind damage reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered thunderstorms developed again during the afternoon and evening hours across mainly southern Middle Tennessee. One storm become severe with wind damage reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 2, 2:51 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 2, 2:51 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT THU AUG 2 2012
.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.
FORECAST QUANDARIES...IMPACTS OF POTENTIAL MCS TONIGHT AND ON FRI...
POTENTIAL FOR SHWRS/TSTMS THRU MID WEEK NEXT WEEK...TEMPS.
AS FOR TONIGHT...WILL BE WAITING CLOSE TO PRESS TIME PER REGIONAL
RADAR TRENDS FOR FINAL DECISION...BUT EXPECT MVV ACROSS NRN MO
PRESENTLY...ALONG WITH DEVELOPING EMBEDDED SHORTWAVE IN
PREDOMINATELY NWLY FLOW ALOFT...TO RESULTING IN EVENTUAL AN MCS
DEVELOPMENT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS
CNTRL AND SERN MO...EVENTUALLY MOVING SEWD INTO AT LEAST WRN
PORTIONS OF THE MID STATE DURING THE LATE EVENING HRS. MAY NEED TO
BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE FORECAST PRODUCT
TO EMPHASIZE ACTUAL TIMING IMPACTS. WILL CONTINUE TO GO WITH
REASONING CLOSE TO MORNING FORECAST PACKAGE WITH MOST LOCATIONS W
OF THE PLATEAU HAVING A CHANCE...TO EVEN LIKELY...SHWRS/TSTMS
TOWARD DAYBREAK. WILL GO CLOSE TO CONSENSUS MODEL GUIDANCE ON
LOWS...MAINLY IN THE MID 70S...BUT...WITH CLOUD COVERAGE POSSIBLY
NOT AS PRONOUNCED ACROSS THE PLATEAU AND ONLY A SLIGHT CHANCE OF
SHWRS/TSTMS PLATEAU LATE...WILL GO A COUPLE OF DEGREES COOLER THAN
CONSENSUS GUIDANCE WITH LOWS MAINLY IN THE MID 60S.
AS FOR FRI...WILL CONTINUE CLOSE TO PREVIOUS MORNING FORECAST
REASONING CONCERNING FRI ALSO...WITH SHWRS/TSTMS LIKELY AREA WIDE
DURING AT LEAST THE MORNING HRS. WITH SOME TIMING UNCERTAINTIES
STILL IN PLAY THOUGH TO ACTUAL MOVEMENT AND EVENTUAL DISSIPATION
ACROSS THE MID STATE...ALONG WITH THE CONTINUED PRESENCE OF A WEAK
SFC BOUNDARY...EXPECT SOME CLRING POSSIBLY LATE...BUT WILL GO WITH
HIGH CHANCE POPS FOR LOCATIONS GENERALLY W OF THE PLATEAU. WILL GO
WITH A MODEL COMPROMISE ON HIGHS FOR FRI...WITH MOST LOCATIONS W OF
THE PLATEAU IN THE UPPER 80S...MID 80S PLATEAU.
AS FOR FRI NIGHT...EXPECT AN UNSETTLED WX PATTERN THRU FRI NIGHT WITH
A CHANCE OF SHWRS/TSTMS THRU THE NIGHT...WITH LOWS MAINLY IN THE LOWER
70S...UPPER 60S TO 70 PLATEAU AS UPPER LEVEL FLOW BECOMES MORE ZONAL
ORIENTATED IN NATURE...AND NOT MUCH POTENTIAL FOR OVERALL AIRMASS
MOISTURE TO SIGNIFICANTLY DRY OUT AFTER AFTERNOON MCS INFLUENCES
HAVE WEAKENED.
AS FOR SAT...AS MENTIONED ALSO IN THIS MORNINGS DISCUSSION...AND
MODELS CONSENSUS CONTINUING TO EMPHASIZE...ANOTHER SHORT WAVE IS
EXPECTED TO SCOOT EASTWARD IN THE UPPER LEVEL FLOW...ACROSS
KENTUCKY...ON SAT. HOWEVER...THIS DISTURBANCE CONTINUES TO LOOKS
TO BE A LITTLE WEAKER AND...PERHAPS...A LITTLE FURTHER N THAN THE
UPPER LEVEL FLOW PATTERN ACROSS THE MID STATE FRI NIGHT. HOWEVER...
TSTMS TO OUR N SHOULD BE CLOSE ENOUGH TO SWING SOME OUTFLOW
BOUNDARIES SWD INTO OUR OUR NRN COUNTIES. IN ADDITION...AND IT
CONTINUES TO LOOK SO...ATM ACROSS THE MID STATE WILL REMAIN
CHOCKED FULL OF MOISTURE...SUPPORTIVE OF AT LEAST SCT TSTMS DURING
THE DAY ON SAT PER DIURNAL HEATING INFLUENCES KICKING IN...AND
WILL CONTINUE WITH HIGH CHANCE POPS AREA-WIDE. WILL GO WITH HIGHS
CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 90...MID 80S PLATEAU.
AS FOR SAT NIGHT...THE POTENTIAL FOR AN UPPER LEVEL EMBEDDED SHORTWAVE
PASSAGE AROUND THE BASE OF A DEVELOPING UPPER LEVEL TROUGH ACROSS AT
LEAST NRN PORTIONS OF THE MID STATE MAY BE POSSIBLE SAT NIGHT...AND
THUS WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT TIME
HRS. LOWS WILL MAINLY BE IN THE LOW TO MID 70S...AROUND 70 TO UPPER
60S PLATEAU.
AS FOR THE REMAINDER OF THE FORECAST PERIOD...A CONTINUANCE OF THE
OVERALL UNSETTLED WX PATTERN ON SUN AND MON...WITH A POTENTIAL DRYING
TREND TOWARD THE MID PORTION OF NEXT WEEK IS THE GENERAL TREND FOR
THE REMAINDER OF THE FORECAST PERIOD. OVERALL...IT LOOKS LIKE THE MID
STATE WILL EITHER BE POSITIONED BETWEEN A SUMMERTIME COLD FRONT TO
OUR N...AND A WARM MOIST AIRMASS TO OUR S...IF YOU LEAN MORE
TOWARD THE EURO SOLUTION...OR THIS FRONT WILL PASS THRU THE MID STATE
FROM OUR N SOMETIME LATE SUN NIGHT OR MON...AND THE AREA WILL BEGIN
TO EXPERIENCE A DRYING AND WARMING TREND...IF YOU LEAN MORE TOWARD
THE GFS SOLUTION. WITH SOME OVERALL UNCERTAINTY IN MIND...ESPECIALLY
WHEN YOU FIGURE IN THE POSSIBILITY OF A POTENTIAL SHORTWAVE PASSAGE
ACROSS THE NRN PORTIONS OF THE MID STATE ON SUN AIDING TO ADDITIONAL
POTENTIAL FOR TSTM DEVELOPMENT...BELIEVE AT THIS TIME...THAT OVERALL...
PREVIOUS FORECAST REASONING IS STILL VERY SOUND...AND OTHER THAN A
TWEEK HERE AND THERE...WILL CONTINUE TO LEAN TOWARD IT ACCORDINGLY...
I.E. MORE TOWARD THE GFS SOLUTION. THUS...WILL CONTINUE WITH THE
MENTIONING OF LIKELY SHWRS/TSTMS DURING THE DAYLIGHT HOURS ON SUN...
WITH A DRYING TREND BEGINNING TO ESTABLISH ITSELF BY MID WEEK. THIS
WILL RESULT IN TEMPS NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS...WITH
HIGHS IN THE UPPER 80S TO LOWER 90S...MID 80S PLATEAU...AND LOWS
AROUND 70...MID 60S PLATEAU.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 75 89 73 91 / 40 60 40 50
CLARKSVILLE 74 88 72 89 / 60 60 30 50
CROSSVILLE 67 84 69 85 / 20 60 50 50
COLUMBIA 75 90 73 91 / 40 60 40 50
LAWRENCEBURG 74 90 72 90 / 40 60 40 50
WAVERLY 74 89 73 89 / 60 60 30 50
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Aug 2, 4:58 AM CST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
558 AM CDT THU AUG 2 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
558 AM CDT THU AUG 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
In the hours before
Special weather statement, Aug 2, 1:26 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT THU AUG 2 2012
TNZ058-060-094-022030-
LAWRENCE-LEWIS-MAURY-
226 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY
COUNTIES...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10
MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF
LAWRENCEBURG.
PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745
13
Thunderstorm Wind, Giles
- When
- August 2, 4:15 PM CST
- Where
- Giles County, 1.28 mi NE of Elkton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.062, -86.882
A tree was blown onto and blocked Baugh Road just east of Elkton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 2, 20122 deaths · 1 event
- Heat in Alabama, August 2, 20121 death · 1 event
- Flash Flood and Damaging Winds in Georgia, August 2, 20128 injured · $124,000 · 50 kt wind · 5 events
- Lightning Strikes in Nebraska, August 2 to 3, 2012$400,000 · 6 events
- Wildfire in Nebraska, August 2 to 3, 2012$400,000 · 3 events
- Damaging Wind and Lightning Strike in Alabama, August 2, 20121 injured · $110,000 · 2 events
- Hail and Damaging Winds in South Dakota, August 2, 2012$65,000 · 1.75 in hail · 13 events
- Damaging Wind in Michigan, August 2, 2012$100,000 · 60 kt wind · 1 event
- Hail in Wyoming, August 2, 2012$60,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Georgia, August 2, 2012$55,000 · 1 in hail · 3 events
- Flash Flood and Hail in North Carolina, August 2, 2012$20,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 2, 2012$21,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398236.